Toxic psychosis

Toxic psychosis is a mental disorder, developing acute or chronic poisoning various toxic substances.
In practice, the most frequent mental disorders and psychosis in connection with the use of alcohol (see Alcoholism), and also due to one-time or systematic use of neurotropic substances causing addiction (drugs, stimulants and others; see Drug abuse). In addition, psychosis can occur in case of poisoning industrial, medicinal and other poisons.
In case of poisoning by tetraethyl lead (TPP - antiknock added in small quantities in gasoline) appear weakness, irritability, headaches, dizziness. Often there are typical for poisoning TES special unpleasant sensations in the mouth. The patient seems that in the mouth got hair. During increase of the picture of psychosis appears, or delirium (dizziness with the deception of the senses), accompanied visual illusions and hallucinations, fear, excitement or arousal (rarely) with high, carefree mood. In unfavourable cases following these disorders appear stunning, turning into a coma (see) with often fatal. In more favourable cases, by no longer acute psychosis still remain persistent disorders of the nervous system - fatigue, memory disorders, neurological symptoms (hyperkinesia, tremor, shaking and others).
Chronic lead poisoning observed a similar but more slowly developing symptoms. Gradually intensify weakness, headaches, irritability, tearfulness, sometimes there are single seizure (epileptiform) seizures. There is acute toxic psychosis with excitement change of consciousness, fear, visual hallucinations. By no longer critical phenomena remain serious violations of memory and attention, weakness, headache (lead encephalopathy).
In case of poisoning by mercury appear shaking hands, impaired gait (ataxia), smeshannoi speech (dysarthria).
In case of poisoning with carbon monoxide in the acute period there was a sharp agitation, delirium, hallucinations, change of consciousness. As a rule, after suffering psychosis remain persistent, serious violations of memory, parkinsonism (see) and other neurological disorders.
In case of poisoning atropine, which is often observed in children, mistakenly ate or chewed the leaves of dope, henbane or herb often develops acute psychosis type of delirium with multiple visual illusions and hallucinations, rapid motor and speech excitement, fear, anxiety. Dramatically increased inhibition, palpitations, dry mouth. By no longer acute effects long weakness, blurred memory loss.
In case of poisoning by Akrikhin (often used with the medical purpose) acute psychosis, accompanied by numbness, are much less common than other intoxication. More often patients against fatigability, weakness elevated mood occurs with talkative, complacency, lack of criticism to their condition, separate unstable delusional and hallucinatory phenomena. Some patients instead of elevated mood (manic syndrome) occurs depression (see Affective syndromes). The favorable outcome; as a rule, health is fully restored.
Acute toxic psychosis when taking sleeping pills (often barbiturates) occur when large doses due to error or attempts to commit suicide. Usually after a short period of disinhibition, reminiscent of intoxication, quickly developing deep narcotic sleep, rolling in a stunned. In severe intoxication develops suporosna status, coma. Sometimes amid stunning appear isolated seizures epileptiformnye. Duration toxic psychosis varies from a few days to 2-3 months.
Therapeutic measures in case of poisoning - see Poisoning.